I don't want to know more about you than I already know, but I hlive in the Knoxville, Tn area and I had trouble finding a med to apply the Qutenza. Finally, my neirologist did it with a rep from Qutenza present. I don't think the lidocaine prep was done properly and the pain totally floored me, literally, when the patch was removed. If it had worked, I would have gladly borne the pain. Can I ask, at least, what area of the country you are in and where you had the procedure i.e. docs office, hospital, clinic, etc. I'm glad it worked for you. The continual pain is really affecting my everyday life. I'm looking to have the noffending nerve ablated and that is another story. Have great holidays and thanks for sharing.View Thread
You are not alone. Sad to say, I have had PHN for 6-1/2 years and am still looking for the solution. Have you tried the Lidoderm patches, or a TENS unit. From a medication side, I have had some help from Lyrica. If you can easily reach the epicenter of your pain you should be able to accurately apply a Lidoderm patch or place the electrodes of a TENS. Lyrica is about the best med I have used. Good luck.View Thread
I share your pain as I have had PHN for almost 7 years. I have exhausted the treatment protocol, including the newest treatment Qutenza, which itself is tremendously painful. I've found that a TENS unit gives me a good measure of relief on some days, but it can be hit or miss. They're relatively inexpensive (decent one is about $50 to $60. Make sure you get rechargeable batteries. The only med that I have taken that has given me any real measure of relief is Lyrica. The side effects in my case were weight gain and slight slowness in coordinating thought and speech which I think the med pros refer to as "word seek." You know what you want to say, but you just can't find the word. I was on it for 3 years and picked up about 25 pounds. I stopped taking it a little over a year ago because at my wife's prodding. She's a NO PILL advocate. The misery I 've gone thru since is just unbearable and I am ready to get back on the Lyrica. When I was taking it I wasn't really tuned into my weight gain, but with the experience, I think I can deal
better with it the second time around. You know what the pain is like, but others don't have a clue. I've had some dark thoughts on really bad days and I want to get back into the sunshine. Hope this is of some value to you.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.